Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Lake Charles, LA

August 10, 2012Avoyelles Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 10, 2012, 7:56 PM CDT for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 7:56 PM CDT (00:56 UTC)
Expired
Aug 10, 2012, 8:31 PM CDT
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2673 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS54 KLCH 110056
SVRLCH
LAC009-097-110200-
/O.NEW.KLCH.SV.W.0085.120811T0056Z-120811T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL AVOYELLES PARISH IN CENTRAL LOUISIANA...
  NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...MORROW...BAYOU CURRENT...PALMETTO...MELVILLE...
  KROTZ SPRINGS...

* UNTIL 900 PM CDT

* AT 755 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE
  THUNDERSTORMS...CAPABLE OF PRODUCING PING PONG SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 8 MILES NORTHEAST OF
  MORROW TO 11 MILES SOUTHWEST OF MORROW...MOVING SOUTHEAST AT 20
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEBEAU BY 800 PM CDT...
  PALMETTO BY 815 PM CDT...
  BAYOU CURRENT BY 825 PM CDT...
  MELVILLE BY 840 PM CDT...
  KROTZ SPRINGS BY 900 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING PING PONG SIZED HAIL. SEEK 
SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3050 9174 3050 9175 3067 9218 3074 9217
      3093 9212 3084 9180 3081 9180 3079 9176
      3071 9173 3063 9174 3061 9175 3056 9175
      3052 9173
TIME...MOT...LOC 0055Z 305DEG 18KT 3087 9195 3076 9201
          3069 9216

$$

LANDRENEAU
2 follow-up statements
445 
WWUS54 KLCH 110116
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
816 PM CDT FRI AUG 10 2012

LAC009-097-110200-
/O.CON.KLCH.SV.W.0085.000000T0000Z-120811T0200Z/
ST. LANDRY LA-AVOYELLES LA-
816 PM CDT FRI AUG 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTH CENTRAL AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES...

AT 812 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF BAYOU CURRENT TO PALMETTO TO 7 MILES SOUTHWEST OF
LEBEAU..MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAYOU CURRENT BY 825 PM CDT...
  MELVILLE BY 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING PING PONG SIZED HAIL. SEEK 
SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3056 9175 3068 9202 3090 9201 3084 9180
      3081 9180 3079 9176 3071 9173 3063 9174
      3061 9175
TIME...MOT...LOC 0116Z 294DEG 19KT 3087 9186 3076 9185
          3062 9201

$$

LANDRENEAU
155 
WWUS54 KLCH 110131
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 PM CDT FRI AUG 10 2012

LAC009-097-110141-
/O.CAN.KLCH.SV.W.0085.000000T0000Z-120811T0200Z/
ST. LANDRY LA-AVOYELLES LA-
831 PM CDT FRI AUG 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3056 9175 3068 9202 3090 9201 3084 9180
      3081 9180 3079 9176 3071 9173 3063 9174
      3061 9175
TIME...MOT...LOC 0131Z 294DEG 19KT 3084 9178 3073 9177
          3059 9193

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 10, 7:11 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 PM CDT FRI AUG 10 2012

.UPDATE...
A QUICK UPDATE TO REMOVE SOME OF OUR SE TX COUNTIES FM THE WATCH
AND ADD A FEW FURTHER EAST IN LA. SCT STRONG TO SVR STORMS
CONTINUE FROM NR BEAUMONT NE TOWARD ALEXANDRIA AND
MARKSVILLE...WITH AN ESPECIALLY POTENT AND PROLIFIC LIGHTNING
PRODUCING STORM JUST NE OF THE CWA DROPPING SWD TOWARD AVOYELLES
PARISH. WILL CONTINUE TO MONITOR ACTIVITY...BUT ANTICIPATE MOST OF
IT WILL BE DECREASING IN INTENSITY AND COVERAGE THE NEXT FEW
HOURS. 24

&&

.PREV DISCUSSION... /ISSUED 617 PM CDT FRI AUG 10 2012/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
FRONTAL BOUNDARY OVER E TX/C LA IGNITING SCT/NUM TSRA JUST S OF
THE BOUNDARY...WHICH WILL CONTINUE TO MOVE S THIS EVENING.
INCREASED CHANCE OF TSRA EXPECTED FOR BPT/LCH BY 01-02Z...AND
LFT/ARA BY 02-03Z THIS EVENING...WITH ACTIVITY LINGERING THRU
05-06Z. SVR WATCH 572 FOR SE TX/C AND SW LA THRU 05Z...NOT
INCLUDING LFT/ARA. ACTIVITY EXPECTED TO DIMINISH BY 06Z...BUT
NAM12 SHOWS REDEVELOPMENT TOWARDS 09-12Z ACROSS SC LA...WHICH
WOULD AFFECT LFT/ARA DURING THIS TIME. WILL WAIT FOR 00Z RUN TO
BITE ON THIS.

DML

PREV DISCUSSION... /ISSUED 501 PM CDT FRI AUG 10 2012/

SYNOPSIS...
RUNNING A LITTLE LATE ON THE AFD THIS AFTN...BUT THAT TURNED OUT
TO BE OK AS SEVERE THUNDERSTORM WATCH 572 WAS ISSUED AS I WAS
PUTTING THIS TOGETHER EARLIER. ALREADY WENT AHEAD AND UPDATED
ZONE AND COASTAL FORECASTS FOR THE WATCH.

THE WATCH WAS PROMPTED BY A BAND OF STORMS THAT DEVELOPED QUICKLY
THIS AFTN ALONG A PREFRONTAL TROF FM NATCHEZ TO JASPER TO CONROE.
THESE STORMS RAPIDLY INTENSIFIED AS THEY ENTERED A VERY MOIST AND
HEATED ATMOSPHERE ACRS SE TX AND WRN LA...AND ARE CAPABLE OF
PRODUCING ABUNDANT CG LIGHTNING...GUSTY WINDS AND VERY HEAVY
RAINFALL.

OTHERWISE...THE LATEST UPPER AIR ANALYSES AND WV IMAGERY INDICATE
THE AREA IS BETWEEN A TROF TO THE EAST AND A RIDGE OF HIGH
PRESSURE ACRS THE SRN ROCKIES AND SW STATES. THIS IS PRODUCING A
NLY FLOW ALOFT...WITH SEVERAL DISTURBANCES TRAVELING SOUTHWARD
TOWARD THE REGION. ABUNDANT MOISTURE PERSISTS OVER THE AREA PER
12Z SOUNDINGS WITH PW VALUES AROUND 2 INCHES. AT THE SFC...A COLD
FRONT WAS LOCATED FM GREENWOOD MS TO NR MONROE TO CENTERVILLE
TX...SEPARATING DEWPOINTS IN THE MID 60S FM DEWPOINTS IN THE MID
70S.

DISCUSSION...
THINGS EXPECTED TO REMAIN ACTIVE FOR THROUGH EARLY EVENING AS
STORMS CONTINUE TO FIRE ALONG THE AFOREMENTIONED TROF...WITH
OUTFLOW BOUNDARY INTERACTIONS HELPING TO MAINTAIN ADDITIONAL
DEVELOPMENT. ACTIVITY WILL TRAVEL SOUTHWARD...AND SHOULD DIMINISH
BY MID-EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH
ANOTHER IMPULSE FURTHER UPSTREAM COULD BRING SOME MORE SCT
ACTIVITY LATE TONIGHT.

THE BIG QUESTION IS HOW FAR SOUTH WILL THE FRONT GET...AND
VARIOUS MODEL GUIDANCE NOT IN TOTAL AGREEMENT ON HOW MANY OF US WILL
SEE AT LEAST SOME RELIEF FM THE HUMIDITY. THE ECMWF AND NAM BOTH
SHOW THE FRONT STALLING JUST NR OUR NRN CWA BORDER...WHILE THE
CANADIAN...OPERATIONAL GFS AND GEM SHOW THE FRONT TREKKING FURTHER
SOUTH INTO THE CWA...ESSENTIALLY STALLING IT CLOSER TO THE I-10
CORRIDOR. HPC GUIDANCE EARLIER TODAY LEANED TOWARD THE FORMER
SOLUTIONS...BUT THE LATEST FCST SHOWS THE FRONT MOVING FURTHER
SOUTH BEFORE STALLING. FOR THE GRIDS...CHOSE A BLEND OF
GUIDANCE BUT WEIGHTED A LITTLE MORE ON THE NORTHERLY
SOLUTIONS...WITH THE FRONT MAKING IT THROUGH AT LEAST THE NRN
TIER OF COUNTIES/PARISHES.

EXPECT SCT SHOWERS AND THUNDERSTORMS AGAIN SATURDAY...MAINLY ACRS
SRN PORTIONS OF THE AREA WITH THE FRONT GRADUALLY WASHING OUT
SATURDAY NIGHT INTO SUNDAY. RAIN CHANCES DIMINISH ON SUNDAY...WITH
A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN BY EARLY NEXT WEEK.
HIGH PRESSURE WILL BECOME REESTABLISHED OVER THE NRN GULF AND GULF
COAST STATES...WITH AFTN HIGHS IN THE 90S AND LOWS IN THE 70S.

MARINE...
HIGH PRESSURE RIDGING OVER THE NORTHERN GULF WILL MAINTAIN A
LIGHT TO MODERATE SOUTHWESTERLY FLOW TONIGHT...WITH WINDS
DIMINISHING OVER THE WEEKEND AS A WEAK FRONT STALLS ACROSS THE
GULF COAST STATES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE MAINLY EAST OF SABINE PASS. A GENERALLY LIGHT ONSHORE
FLOW...LOW SEAS AND MORE TYPICAL LATE NIGHT/EARLY MORNING SHOWERS
WILL RESUME INTO THE COMING WEEK AS HIGH PRESSURE BECOMES
REESTABLISHED OVER THE GULF COAST.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  93  73  94 /  40  20  10  10
KBPT  76  93  74  94 /  40  20  10  20
KAEX  73  94  69  95 /  40  20  10  10
KLFT  76  92  73  95 /  50  30  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 10, 4:00 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 AM CDT FRI AUG 10 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
110900-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
400 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF
HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE
ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO SATURDAY
AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS
NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE
THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY
REACHING SEVERE LIMITS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-110900-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
400 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY...WITH
CHANCES LOWERING GOING INTO THE NEW WEEK.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Aug 10, 4:48 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT FRI AUG 10 2012

TXZ180-201-259-261-102300-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
448 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 600 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
WEST OF KIRBYVILLE TO 9 MILES NORTHWEST OF THICKET...MOVING SOUTH AT
10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  WILDWOOD BY 455 PM...
  WILDWOOD AND FRED BY 500 PM...
  VOTAW AND VILLAGE MILLS BY 510 PM...
  CANEY HEAD AND THICKET BY 530 PM...
  HONEY ISLAND BY 545 PM...
  KOUNTZE AND BUNA BY 600 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3050 9455 3080 9461 3075 9388 3033 9390
      3023 9464 3049 9473

LANDRENEAU
Special weather statement, Aug 10, 5:18 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 PM CDT FRI AUG 10 2012

LAZ027-030-102315-
BEAUREGARD LA-VERNON LA-
518 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
UNTIL 615 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF DE RIDDER...MOVING SOUTHEAST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROSEPINE BY 525 PM...
  DE RIDDER BY 545 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3087 9309 3067 9336 3085 9350 3098 9336

RUA
Special weather statement, Aug 10, 5:46 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT FRI AUG 10 2012

LAZ027-030-031-102345-
BEAUREGARD LA-ALLEN LA-VERNON LA-
546 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON
PARISHES UNTIL 645 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF SUGARTOWN...MOVING SOUTHEAST AT
15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SUGARTOWN BY 605 PM...
  GRANT BY 630 PM...
  MITTIE BY 645 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3088 9277 3061 9289 3082 9324 3098 9315

24
Special weather statement, Aug 10, 6:01 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT FRI AUG 10 2012

LAZ030-041-TXZ201-215-216-259>262-110000-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-JEFFERSON TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
601 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR
BEAUREGARD AND CALCASIEU PARISHES UNTIL 700 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
EAST OF FIELDS TO DEWEYVILLE TO BUNA TO LUMBERTON...MOVING SOUTHEAST
AT 10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  EVADALE BY 610 PM...
  LUMBERTON BY 615 PM...
  DEWEYVILLE BY 625 PM...
  DE QUINCY AND WEISS BLUFF BY 630 PM...
  STARKS AND LUNITA BY 635 PM...
  LAKEVIEW BY 640 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3042 9329 3012 9416 3035 9434 3067 9364

RUA
Special weather statement, Aug 10, 6:43 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT FRI AUG 10 2012

LAZ027-028-030>032-042-110045-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
JEFFERSON DAVIS LA-
643 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...VERNON AND JEFFERSON DAVIS PARISHES UNTIL 745 PM
CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ALEXANDRIA
INTERNATIONAL AIRPORT TO HINESTON TO OBERLIN TO 9 MILES WEST OF DRY
CREEK...MOVING EAST AT 20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ALLEN PARISH AIRPORT AND ALEXANDRIA BY 655 PM...
  PINEVILLE AND OAKDALE BY 700 PM...
  GLENMORA AND DRY CREEK BY 705 PM...
  LIBUSE BY 710 PM...
  BOND AND BEAVER BY 715 PM...
  KOLIN BY 720 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3136 9223 3047 9273 3069 9329 3127 9300
      3140 9258

LANDRENEAU
Special weather statement, Aug 10, 7:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 PM CDT FRI AUG 10 2012

LAZ033-110145-
ST. LANDRY LA-
744 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 845 PM
CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER WHITEVILLE...MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BIG CANE BY 755 PM...
  LEBEAU BY 800 PM...
  PALMETTO BY 815 PM...
  BAYOU CURRENT BY 820 PM...
  MELVILLE BY 835 PM...
  KROTZ SPRINGS BY 845 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3069 9217 3077 9217 3079 9221 3085 9221
      3085 9180 3081 9180 3079 9176 3074 9175
      3071 9173 3056 9175 3052 9173 3051 9173

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:19 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides71 min
Aug 10, 7:44 PM CDTSpecial Weather StatementLCHSaint Landry61 min
Aug 10, 8:32 PM CDTSpecial Weather StatementLCHAvoyelles58 min
Aug 11, 5:40 AM CDTSpecial Weather StatementLCHCameron35 min
Aug 11, 7:39 AM CDTSpecial Weather StatementLCHIberia66 min
Aug 11, 7:51 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion3 hr
Aug 11, 9:02 AM CDTAreal Flood WarningLCHIberia, Saint Martin, St. Mary3 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.